Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 58, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 16, 2012, 1:33 AM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2012, 1:33 AM CDT (06:33 UTC)
- Expired
- Apr 16, 2012, 2:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3768 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:02 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 16, 1:02 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
102 AM CDT MON APR 16 2012
.DISCUSSION...HAVE MADE A FEW UPDATED TO THE FORECAST GRIDS
REGARDING THE MARINE ZONES. WINDS HAVE DIMINISHED ACROSS THE
COASTAL WATERS LATE SUNDAY EVENING INTO EARLY THIS MORNING AS THE
FRONTAL BOUNDARY STALLS ALONG THE ADJACENT COASTAL COUNTIES.
HAVE KEPT ADVISORY CONDITIONS ONLY FOR THE OFFSHORE ZONES WITH
SEAS RUNNING AT OR ABOVE 7 FEET. WITH THE DIMINISHED WIND
SPEEDS...THERE IS NO LONGER A THREAT FOR COASTAL FLOODING. IN
ADDITION...EVEN DURING THE MOST RECENT HIGH TIDES...ALL REPORTING
SITES HAVE FALLEN WELL BELOW 2 FEET MEAN SEA LEVEL. THE RIP
CURRENT THREAT REMAINS MODERATE TO HIGH AGAIN TODAY AS ELEVATED
SWELL MOVES TOWARD THE TEXAS COAST.
&&
.AVIATION...EXPECTING A MIX OF MVFR AND VFR CIGS ACROSS FOR
TAF SITES EAST OF HIGHWAY 281. IN ADDITION...SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH MUCH OF THE FORECAST PERIOD
AS A FRONTAL BOUNDARY STALLS ACROSS SOUTH TEXAS. THERE WILL LIKELY
BE A BIT OF A LULL IN THUNDERSTORM ACTIVITY BETWEEN 11Z- 16Z.
CIGS WILL LIFT AND SCT OUT AFTER 16Z WITH CHANCE FOR THUNDERSTORMS
INCREASING WITH DAY TIME HEATING. KLRD REMAINS ON THE BACK SIDE OF
THE BOUNDARY AND WILL LIKELY REMAIN IN VFR CATEGORY...HOWEVER
CANNOT RULE OUT THE FRONT MOVING NORTHWARD LATE IN THE MORNING AND
BRING AN INCREASED CHANCE FOR SHOWERS.
&&
.PREV DISCUSSION... /ISSUED 1011 PM CDT SUN APR 15 2012/
DISCUSSION...SEVERE THREAT APPEARS TO HAVE DIMINISHED SOME WITH THE
LOSS OF AFTERNOON HEATING. HOWEVER...STALLING FRONTAL BOUNDARY
JUST ABOUT ALONG AND EAST AND SOUTH OF HIGHWAY 77 REMAINS THE
FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT. CANNOT RULE
OUT A PULSE STRONG TO SEVERE STORM ACROSS THE SOUTHERN COASTAL
BEND WHERE THE ATMOSPHERE REMAINS UNSTABLE. AS WE MOVE INTO
MONDAY...THE FRONT WILL CONTINUE TO BE THE FOCUS FOR PRECIPITATION.
SOME OF THE MODELS BRING IT BACK NORTHWARD AS A WARM FRONT WHICH
WOULD SPREAD PRECIPITATION FURTHER INLAND...WHILE OTHERS KEEP IT
ALONG THE COAST. ONLY MADE CHANGES TO THE TONIGHT PERIOD TO
REFLECT CURRENT TRENDS. UPDATED PRODUCTS HAVE BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 69 83 66 86 / 60 50 20 10 10
VICTORIA 79 64 81 62 84 / 60 40 20 10 10
LAREDO 85 66 87 64 90 / 40 10 10 10 10
ALICE 81 66 84 64 87 / 60 30 10 10 10
ROCKPORT 78 71 80 68 82 / 60 50 20 10 10
COTULLA 86 61 85 63 87 / 30 10 10 10 10
KINGSVILLE 80 66 84 65 86 / 60 50 20 10 10
NAVY CORPUS 78 72 81 69 84 / 60 50 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
RG/82Hazardous weather outlook, Apr 15, 5:20 AM CDT, 20 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 520 AM CDT SUN APR 15 2012 TXZ229>234-239>247-161030- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 520 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTHEAST WINDS WITH GUSTS TO 35 TO 40 MPH CAN BE EXPECTED THIS MORNING...THEN WINDS WILL BEGIN TO DIMINISH AS A COLD FRONT MOVES INTO SOUTH TEXAS. A WIND ADVISORY IS IN EFFECT FOR AREAS MAINLY EAST OF HIGHWAY 281 UNTIL NOON. THUNDERSTORM CHANCES WILL INCREASE TODAY THROUGH MONDAY. STRONG STORMS WILL BE POSSIBLE ACROSS THE VICTORIA CROSSROADS TODAY WITH HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH POSSIBLE. A BRIEF ISOLATED SEVERE STORM MAY BE POSSIBLE...HOWEVER NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME. A MODERATE TO HIGH RISK OF RIP CURRENTS AND MINOR TIDAL OVERFLOW CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS MONDAY INTO MONDAY EVENING. IT IS LIKELY THAT THE SEVERE WEATHER CONCERNS WILL BE NORTHEAST OF THE AREA MONDAY...BUT A FEW STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN WILL BE POSSIBLE. HEAVY RAIN COULD LEAD TO ISOLATED THREAT FOR FLOODING MAINLY OVER COASTAL COUNTIES MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-161030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 520 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR BAYS AND THE MIDDLE TEXAS COASTAL WATERS TODAY AND CONTINUING TONIGHT ACROSS THE COASTAL WATERS DUE TO LARGE SEAS. STRONG ONSHORE FLOW IS EXPECTED TO DECREASE BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/TMT
In the hours before
Local storm report, Apr 15, 7:48 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 1 SSW VICTORIA 28.81N 96.99W
04/15/2012 M1.00 INCH VICTORIA TX PUBLIC
STRIPES CONVENIENCE STORE EMPLOYEE REPORTED QUARTER SIZED
HAIL AT U.S. 59 AND NORTH LAURENT ST.
&&
RGLocal storm report, Apr 15, 8:49 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 1 ENE CONCEPCION 27.39N 98.25W
04/15/2012 M1.00 INCH DUVAL TX PUBLIC
PUBLIC NEAR CRUZ CALLE REPORTED QUARTER SIZED HAIL.
&&
RGSpecial weather statement, Apr 15, 8:50 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 850 PM CDT SUN APR 15 2012 TXZ234-246-247-160245- CALHOUN-REFUGIO-VICTORIA- 850 PM CDT SUN APR 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING CALHOUN...REFUGIO AND VICTORIA COUNTIES... AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCFADDIN...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
Local storm report, Apr 15, 10:21 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 PM CDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 9 NW GOLIAD 28.77N 97.48W
04/15/2012 M1.75 INCH GOLIAD TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET ROAD
1726.
0610 PM HAIL 3 NW GOLIAD 28.71N 97.43W
04/15/2012 M1.50 INCH GOLIAD TX SHIP
PING PONG BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET
ROAD 1726.
0625 PM HAIL GOLIAD 28.67N 97.39W
04/15/2012 M1.75 INCH GOLIAD TX TRAINED SPOTTER
SPOTTER REPORTED GOLF BALL SIZED HAIL IN GOLIAD.
0644 PM HAIL 1 WNW FANNIN 28.70N 97.24W
04/15/2012 M1.00 INCH GOLIAD TX TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZED HAIL IN THE TOWN OF
FANNIN.
0731 PM HAIL 1 SSW VICTORIA 28.81N 96.99W
04/15/2012 M1.00 INCH VICTORIA TX PUBLIC
STRIPES CONVENIENCE STORE EMPLOYEE REPORTED QUARTER SIZED
HAIL AT U.S. 59 AND NORTH LAURENT ST.
0829 PM HAIL 1 ENE CONCEPCION 27.39N 98.25W
04/15/2012 M1.00 INCH DUVAL TX PUBLIC
PUBLIC NEAR CRUZ CALLE REPORTED QUARTER SIZED HAIL.
&&
RGSpecial weather statement, Apr 15, 10:35 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1035 PM CDT SUN APR 15 2012 TXZ232-233-246-160430- BEE-GOLIAD-REFUGIO- 1035 PM CDT SUN APR 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD AND REFUGIO COUNTIES... AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF WOODSBORO...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:27 PM CDT | Severe Thunderstorm Warning | CRP | Victoria | 63 min |
| Apr 15, 7:39 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 36 min |
| Apr 15, 8:11 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 49 min |
| Apr 15, 10:00 PM CDT | Areal Flood Advisory | CRP | Calhoun | 2 hr |
| Apr 15, 11:10 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Refugio | 50 min |
| Apr 15, 11:25 PM CDT | Areal Flood Advisory | CRP | Refugio | 65 min |
| Apr 16, 12:11 AM CDT | Flash Flood Warning | CRP | Refugio | 3 hr |
| Apr 16, 1:31 AM CDT | Special Marine Warning | CRP | 119 min | |
| Apr 16, 1:56 AM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun | 2 hr |
| Apr 16, 2:33 AM CDT | River Flood Warning | CRP | Refugio | 18 hr |
| Apr 16, 3:34 AM CDT | Special Marine Warning | CRP | 56 min | |
| Apr 16, 5:05 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio | 115 min |
| Apr 16, 5:28 AM CDT | Tornado Warning | CRP | San Patricio | 32 min |
| Apr 16, 5:32 AM CDT | Flash Flood Warning | CRP | San Patricio | 118 min |
| Apr 16, 5:58 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 32 min |
| Apr 16, 6:31 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 29 min |
| Apr 16, 7:08 AM CDT | Severe Thunderstorm Warning | CRP | McMullen | 37 min |
| Apr 16, 7:19 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 41 min |
| Apr 16, 7:22 AM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 113 min |
| Apr 16, 7:27 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 33 min |
| Apr 16, 8:00 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 45 min |
| Apr 16, 8:08 AM CDT | Special Marine Warning | CRP | 52 min | |
| Apr 16, 8:54 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 51 min |
| Apr 16, 8:59 AM CDT | Tornado Warning | CRP | Kleberg | 31 min |
| Apr 16, 9:02 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 43 min |
| Apr 16, 9:17 AM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 118 min |
| Apr 16, 9:23 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 37 min |
| Apr 16, 9:29 AM CDT | Tornado Warning | CRP | Kleberg | 31 min |
| Apr 16, 9:41 AM CDT | Special Marine Warning | CRP | 64 min | |
| Apr 16, 9:43 AM CDT | Flash Flood Warning | CRP | Nueces, Refugio, San Patricio | 2 hr |
| Apr 16, 9:46 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 44 min |
| Apr 16, 10:31 AM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| Apr 16, 10:39 AM CDT | Special Marine Warning | CRP | 81 min | |
| Apr 16, 10:50 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 5 hr |
| Apr 16, 10:50 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 115 min |
| Apr 16, 10:58 AM CDT | Tornado Warning | CRP | Aransas | 32 min |
| Apr 16, 11:08 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 112 min |
| Apr 16, 11:57 AM CDT | Severe Thunderstorm Warning | CRP | Nueces | 33 min |
| Apr 16, 12:01 PM CDT | Special Marine Warning | CRP | 59 min | |
| Apr 16, 12:09 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 111 min |
| Apr 16, 12:39 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Apr 16, 12:39 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 36 min |
| Apr 16, 12:53 PM CDT | Special Marine Warning | CRP | 82 min | |
| Apr 16, 1:23 PM CDT | Areal Flood Warning | CRP | Aransas, San Patricio | 6 hr |
| Apr 16, 1:50 PM CDT | Special Marine Warning | CRP | 85 min | |
| Apr 16, 2:53 PM CDT | Special Marine Warning | CRP | 52 min | |
| Apr 16, 4:08 PM CDT | Special Marine Warning | CRP | 101 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.